Lightning, Susquehanna
- When
- June 14, 1:35 PM EST
- Where
- Susquehanna County, Harford
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 41.780, -75.700
A structure fire was caused by lightning.
An approaching cold front brought isolated thunderstorms to the region, with gusty winds and hail being reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
An approaching cold front brought isolated thunderstorms to the region, with gusty winds and hail being reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 14, 12:49 PM EST, 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 149 PM EDT SAT JUN 14 2008 .SYNOPSIS... A COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA, PRIMARILY THIS AFTERNOON AND EARLY THIS EVENING. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT TONIGHT AND REMAIN IN THE VICINITY THROUGH SUNDAY NIGHT. ANOTHER COLD FRONT WILL CROSS THE AREA LATE MONDAY BRINGING MORE SHOWERS AND THUNDERSTORMS. BEHIND THIS FRONT, MUCH COOLER AND UNSETTLED WEATHER WILL PERSIST THROUGH LATE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... CONVECTIVE ACTIVITY HAS WEAKENED CONSIDERABLE PAST COUPLE OF HOURS AS INITIAL H5 SHORT WAVE LIFTED NORTHEAST INTO EASTERN CANADA. RESULT OF THIS ACTIVITY IS PLENTY OF MID/HIGH LEVEL CLOUDS WHICH WILL LIMIT DIURNAL HEATING AND RESULTANT INSTABILITY. COLD FRONT CURRENTLY STRETCHES FROM LAKE HURON TO WESTERN OHIO. FRONT WILL CROSS AREA THIS AFTERNOON WITH LIKELY POPS FOR ALL AREAS BY THIS AFTERNOON. SEVERE THREAT RATHER LIMITED TODAY DUE TO MARGINAL INSTABILITY, AND WEAK SHEAR/WIND FIELDS. INSTABILITY WILL BE BEST ACROSS THE WYOMING VALLY AND POCONOS WITH CAPE APPROACHING 800 J/KG WITH THE BETTER SHEAR/WIND FIELDS ACROSS NRN CWA. A FEW ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE BUT WIDESPREAD ACTIVITY NOT LIKELY. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/... TONIGHT...BEST CHANCES FOR EVENING CONVECTION WILL BE ACROSS WESTERN CATSKILLS/POCONOS AND WYOMING VALLEY. AFTER 03Z ALL ACTIVITY SHOULD BE EAST OF FA WITH SFC HIGH PRES BUILDING IN FROM THE OHIO VALLEY. SKIES WILL CLEAR AFTER MIDNIGHT WITH TEMPS FALLING INTO THE UPR 50S TO LOWER 60S. SUNDAY...SFC RIDGING FROM HIGH PRES IN THE OHIO VALLEY WILL MAKE FOR A MOSTLY SUNNY DAY. WITH T85 AROUND 14C MAXES WILL GENERALLY RANGE IN THE LOW/MID 80S. SUNDAY NIGHT...SFC LOW PRES MOVING EAST ACROSS SRN ONTARIO MAY KICK OFF A FEW SHOWERS WELL AFTER MIDNIGHT OVER NRN/WRN CWA. THREAT FAIRLY WEAK WITH BETTER FORCING WELL TO THE NORTH AND WEST BUT WILL CONTINUE WITH LOW CHC POPS. MONDAY...AS LOW PRES CONTINUES ACROSS SRN CANADA A COLD FRONT WILL APPROACH THE REGION DURING THE AFTERNOON AND MOVE THROUGH PRIMARILY DURING THE EVENING. WILL CONTINUE WITH HIGH CHC POPS WITH MOST OF THE ACTIVITY OCCURRING DURING THE AFTERNOON. MONDAY NIGHT...BOTH GFS/NAM DEVELOP A SFC WAVE ALONG THIS BOUNDARY OVER MARYLAND THEN LIFT IT NORTHEAST ACROSS THE LOWER HUDSON VALLEY INTO WESTERN NEW ENGLAND. THIS WILL SLOW THE FRONTAL BOUNDARY AND MAY PRODUCE SIGNIFICANT RAINFALL ACROSS THE WYOMING VALLEY AND POCONOS. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... MEDIUM RANGE GUIDANCE REMAINS CONSISTENT...WITH A COLD CORE UPPER- LEVEL SYSTEM AFFECTING THE REGION FOR MUCH OF THIS PERIOD. THIS WILL BRING SHOWERY CONDITIONS...WITH COOL TEMPERATURES FOR MID TO LATE JUNE. LATE IN THE WEEK SOME IMPROVEMENT WILL START AS UL HEIGHTS RISE AND A SFC HIGH TRIES TO BUILD IN TFROM THE W AND SW. WENT WITH HPC GUIDANCE AGAIN...BUT LITTLE CHANGE TO PREVIOUS. CURRENT GRIDS MESH WELL WITH THE LATEST ECMWF AND GMOS GUIDANCE.. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... VFR FOR THE MOST PART THIS AFTN INTO THE EVENING. SCT SHOWERS AND A FEW TS HAVE MOVED INTO THE CWA. BEST CHC FOR TS WILL BE AVP. COULD BE BRIEF PERIODS OF MVFR IN SHOWERS THIS AFTN. THE COLD FRONT WILL MOVE THROUGH AROUND 00Z. A SMALL SHIFT IN THE WIND FOLLOWED BY SKIES BECOMING SCT TO SKC. WITH LIGHT WINDS AND WET GROUND LATE TONIGHT MVFR VSBYS IN LIGHT FOG COULD OCCUR. AROUND 13Z IMPROVEMENT BACK TO VFR. W WIND AT 5 TO 10 KTS DIMINISHING THIS EVENING TO 5 OR LESS. SUNDAY WINDS INCREASING BACK TO 5 TO 10 KTS FROM THE NW. OUTLOOK... SUNDAY THROUGH SUNDAY NIGHT...VFR. MONDAY THROUGH MONDAY NIGHT...COLD FRONT APPROACHES MONDAY WITH CHC FOR SHRA/TSRA WITH MVFR RESTRICTIONS. TUESDAY THROUGH WEDNESDAY...MOSTLY VFR WITH OCNL MVFR RESTRICTIONS POSSIBLE BHND DEPARTING SYSTEM. MVFR CONDITIONS IN MAINLY AFTN SCT SHOWERS AND MORNING VALLEY FOG. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...RRM NEAR TERM...RRM SHORT TERM...RRM LONG TERM...TAC AVIATION...TAC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 243 AM EDT SAT JUN 14 2008 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-150700- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 243 AM EDT SAT JUN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE THROUGH THE REGION TODAY, BRINGING THUNDERSTORMS TO THE AREA PRIMARILY THIS AFTERNOON AND EARLY THIS EVENING. THE THREAT FOR SEVERE WEATHER IS LOW, DUE TO MARGINAL INSTABILITY AND WEAK WIND FIELDS. HOWEVER, A FEW STORMS MAY APPROACH SEVERE CRITERIA, A WIDESPREAD SEVERE EVENT IS NOT LIKELY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. RRM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1208 PM EDT SAT JUN 14 2008 NYZ022-024-055-PAZ038-141715- BRADFORD PA-CHEMUNG NY-STEUBEN NY-TIOGA NY- 1208 PM EDT SAT JUN 14 2008 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 1203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL... STRONG GUSTY WINDS TO 40 MPH...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PINE CITY TO SPRINGFIELD TO 14 MILES SOUTH OF LE ROY...AND MOVING EAST AT 20 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... WELLSBURG AND WEST BURLINGTON AT 1215 PM EDT... LOWMAN AND EAST SMITHFIELD AT 1220 PM EDT... WEST FRANKLIN AT 1225 PM EDT... CHEMUNG AND RIGGS AT 1230 PM EDT... WILAWANA AND FRANKLINDALE AT 1235 PM EDT... OWENS MILL AND ULSTER AT 1240 PM EDT... WAVERLY AND SAYRE AT 1245 PM EDT... LOCKWOOD AND TOWANDA AT 1250 PM EDT... THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. TAC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1249 PM EDT SAT JUN 14 2008 NYZ055-056-PAZ038-039-043-141745- BRADFORD PA-BROOME NY-SUSQUEHANNA PA-TIOGA NY-WYOMING PA- 1249 PM EDT SAT JUN 14 2008 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 1243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL... STRONG GUSTY WINDS...FREQUENT LIGHTNING AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LOCKWOOD TO ULSTER TO 11 MILES SOUTHWEST OF NEW ALBANY...AND MOVING EAST AT 20 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... BARTON AT 1255 PM EDT... WYSOX AND SOUTH BRANCH AT 100 PM EDT... NICHOLS AND ROME AT 105 PM EDT... TIOGA CENTER AND LOUNSBERRY AT 110 PM EDT... CATATONK AND WINDHAM AT 115 PM EDT... WILMOT AND WEST WARREN AT 120 PM EDT... OWEGO AND WYALUSING AT 125 PM EDT... WELTONVILLE AND WARREN CENTER AT 130 PM EDT... THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY TAC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 203 PM EDT SAT JUN 14 2008 PAZ039-043-044-141900- LACKAWANNA PA-SUSQUEHANNA PA-WYOMING PA- 203 PM EDT SAT JUN 14 2008 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR AUBURN CENTER...AND MOVING EAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... DIMOCK AT 210 PM EDT... SOUTH MONTROSE AT 215 PM EDT... NICHOLSON AT 220 PM EDT... HOP BOTTOM AND ALFORD AT 225 PM EDT... GLENWOOD AT 230 PM EDT... WEST LENOX AND MARSHBROOK AT 235 PM EDT... LENOXVILLE AND ROYAL AT 240 PM EDT... CLIFFORD AT 245 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 227 PM EDT SAT JUN 14 2008 NYZ056-PAZ039-040-141915- BROOME NY-SUSQUEHANNA PA-WAYNE PA- 227 PM EDT SAT JUN 14 2008 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR NEW MILFORD...AND MOVING NORTHEAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SUSQUEHANNA AND THOMPSON AT 235 PM EDT... LANESBORO AND THOMPSON AT 240 PM EDT... STARRUCA AT 245 PM EDT... SHERMAN AND SCOTT CENTER AT 250 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
The Binghamton radar (KBGM), 52 km away, was scanning. The volume nearest the first event began at 18:34 UTC.
1 lightning, 1 thunderstorm wind. Local standard time, as filed.
A structure fire was caused by lightning.
Trees and wires were blown down. More trees were blown down in Milford and Jackson.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2008Every state in 2008This day in weather historyWarnings in Pennsylvania, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 114552, 114553.